News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Fungal infections

Question: Lotion irritates Penis...Red, itchy skin with red dot


 MedicalQuestions - Thu Sep 25, 2008 11:17 pm

I've been having red, irritated itchy skin on my penis on and off for months. I'm a virgin and haven't had any type of relations with a girl in about 10 months. The problem gets worse when I use lotion to masturbate. The itching will go away..I'll use the lotion again...then the itching will come back. Last time I used the lotion a red dot appeared on the head of my penis.

I used lotion for many years without a problem, but now it seems I have some type of reaction to it. I've also noticed the red skin appears to be in areas where I have callisises on my hand. I'm assuming it's acting like sandpaper and irritating my skin.

I'm just wondering if you think these issues could be caused by the lotion or if you think it's something more serious. Even though I'm a virgin, I'm worried that it's herpes. I have no other pain other than the itchy feeling.

Thank you.
 John Kenyon, CNA - Wed Oct 08, 2008 8:52 pm

User avatar Hello -

Based on your reported cause-and-effect observation it would seem that you have developed a sensitivity to the lotion you're using. This is hardly unusual, as both sensitivities and actual allergies can take sometimes many years to develop. On the other hand, there could have been a change of some ingredient in the lotion and the new component may be something you would have been sensitive to anyway, but that it wasn't present before (this is also a very common problem with lotions, soaps, etc.). You might try using some different lubricant to see if the same thing happens. At any rate, it seems fairly certain the irritation has something to do with the lotion you are currently using, plus probably some additonal invasion of the skin's surface due to callousing of your hand or hands.

I hope this is helpful. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here